Ask an expert
Question

10 Aug 2011

Severe acne
I have been on Acnetane 20mg tablets now for a month and a half. Doctor explained to me most of the side effects but the rest I had to find out for myself.

My question is: it has been a month and a half and personally, for myself, my acne is no better than what it was before I started this really dangerous medication. I feel depressed when i see that it is not getting better and just when it looks like it might be clearing up it breaks out again. It is so embarrassing that most days I don''t even want to get out of bed.

Should the doctor up my dosage per day or should he find another medication that is less harmful? a month and a half from now I have to go for blood tests again to determine if it has caused any damage to my liver etc as this is one high dose of vitamin a.

The doctor did say that it would get worse before getting better but i don''t see a difference. the only thing this medicine does succeed in doing is drying out my lips to such an extent that they keep bursting. I am using any kind of lip ice I can find to try and stop it, but other than that I see no change.

I am 32 and I am really desperate to get rid of this acne once and for all. It is not fun when you''re the topic of discussion because at your age you should not have acne that badly and everyone thinks helping with dishing out advice will make you feel better about your skin.
Answer 354 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Rayne

Acnetane is last line acne treatment. I suggest that you be patient, as this drug is usually prescribed for at least six months and the results are usually very good.

Regards




Dr Anrich
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.